Alert archive / Nebraska / Flash Flood Watches in 2008

Flash Flood Watch 3, NWS North Platte, NE

June 2, 20089 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Jun 2, 2008, 1:09 PM CDT for 9 counties in Nebraska. It took effect at Jun 2, 2008, 6:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 1:09 PM CDT (18:09 UTC)
In effect from
Jun 2, 2008, 6:00 PM CDT
Expired
Jun 3, 2008, 3:30 AM CDT
In force
10 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Boyd County, NE, Chase County, NE, Frontier County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLBF 021809
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT MON JUN 2 2008


NEZ007-009-010-057>059-069>071-030215-
/O.NEW.KLBF.FF.A.0003.080602T2300Z-080603T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
109 PM CDT MON JUN 2 2008 /1209 PM MDT MON JUN 2 2008/

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL NEBRASKA...BOYD...HOLT AND ROCK. IN SOUTHWEST 
  NEBRASKA...CHASE...FRONTIER...HAYES...KEITH...LINCOLN AND 
  PERKINS.

* FROM 6 PM CDT /5 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING

* MOISTURE WILL CONTINUE TO INCREASE AS THE ATMOSPHERE TRANSITIONS
  TOWARD A SEMI TROPICAL STATE. SCATTERED THUNDERSTORMS TONIGHT
  WILL BE CAPABLE OF INTENSE RAINFALL AND FLOODING.

* RECENT HEAVY RAINFALL HAS MADE THIS AREA PRONE TO FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
CDC
2 follow-up statements
000 
WGUS63 KLBF 022035
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT MON JUN 2 2008

NEZ007-009-010-057>059-069>071-030900-
/O.CON.KLBF.FF.A.0003.080602T2300Z-080603T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
335 PM CDT MON JUN 2 2008 /235 PM MDT MON JUN 2 2008/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA...
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...
  BOYD...HOLT AND ROCK. IN SOUTHWEST NEBRASKA...CHASE...
  FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS.

* THROUGH TUESDAY MORNING

* MOISTURE WILL CONTINUE TO INCREASE AS THE ATMOSPHERE 
  TRANSITIONS TOWARD A SEMI TROPICAL STATE. SCATTERED 
  THUNDERSTORMS TONIGHT WILL BE CAPABLE OF INTENSE RAINFALL AND 
  FLOODING. 

* RECENT HEAVY RAINFALL HAS MADE THIS AREA PRONE TO FLASH 
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
CDC
000 
WGUS63 KLBF 030830
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CDT TUE JUN 3 2008

...THE THREAT FOR HEAVY RAIN THROUGH SUNRISE...HAS ENDED ACROSS
SOUTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA...

NEZ007-009-010-057>059-069>071-030930-
/O.CAN.KLBF.FF.A.0003.000000T0000Z-080603T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD-ROCK-HOLT-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
330 AM CDT TUE JUN 3 2008 /230 AM MDT TUE JUN 3 2008/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA AND
SOUTHWEST NEBRASKA HAS BEEN CANCELED. 

SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNRISE. HOWEVER...AT
THIS TIME...THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THE FLASH
FLOOD WATCH AREA. 

$$

CLB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 2, 4:22 AM CDT, 8 hours 47 minutes earlier.

Area forecast discussion, Jun 2, 4:22 AM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 AM CDT MON JUN 2 2008

.DISCUSSION...

FORECAST CHALLENGE TODAY WILL BE SEVERE THREAT. AT 08Z RADAR
CONTINUED TO SHOW TWO SEVERE STORMS TO THE NORTH THAT WILL
CONTINUE TO MOVE SOUTHEAST NEAR 40 MPH.CLUSTER OF STORMS ARE
MOVING EAST WITH HAIL THE PRIMARY THREAT WITH WINDS REMAINING A
CONCERN AS STORMS MOVE THROUGH WESTERN AND NORTH CENTRAL EARLY.

ONGOING CONVECTION WILL MOVE EAST BY MID MORNING WITH THE FORECAST
CHALLENGE TODAY TO BE SEVERE STORMS AGAIN BY LATE AFTERNOON. ANOTHER
ROUND OF SEVERE STORMS ANTICIPATED AS PEAK HEATING OF THE DAY TO
LEAD TO EXTREME INSTABILITY IN THE AFTERNOON AS WARM FRONT LIFTS
NORTH TO THE NEBRASKA KANSAS BORDER. MODELS ARE SIMILAR WITH UPPER
RIDGE TO BREAK DOWN OVER THE PLAINS WITH HEIGHTS FALLING THIS
AFTERNOON. H25 ANTICYCLONICALLY CURVED JET CROSSES WITH JET MAX TO
ENHANCE LIFT IN THE WEST FOR STORMS TO FIRE TO THE WEST THAT WILL
MOVE EAST TONIGHT THROUGH MIDNIGHT CDT. EXISTING BOUNDARIES FROM
OVERNIGHT CONVECTION MAY ALSO SERVE AS FOCUS. THE H85 JET
STRENGTHENS OVERNIGHT WITH BETTER MOISTURE ADVECTION TO START PUSHING
EAST ALTHOUGH ADDITIONAL STORMS LIKELY INTO TUESDAY AS SURFACE LOW
DEEPENS OVER EASTERN KANSAS AND MOVES EAST. EXTENSIVE CLOUD
COVERAGE EXPECTED THAT WILL HOLD TEMPERATURES DOWN FOR A FEW
DEGREES YET READINGS INTO THE 70S TO MIDDLE 80S SOUTHWEST.

TUESDAY THE LOW PRESSURE SYSTEM MOVES EAST ACROSS KANSAS BUT WITH
THE PROGRESSIVE PATTERN THE THREAT FOR STORMS WILL EXIST EACH
DAY THROUGH FRIDAY.

&&

.AVIATION...

CONVECTION ACROSS THE NORTHERN ROUTE TO INCLUDE KVTN TERMINAL WILL IMPACT
FLIGHTS GOING TO KVTN THROUGH 12Z. FURTHER SOUTH OF HIGHWAY 92 VISUAL
FLIGHT CONDITIONS CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA
THROUGH 11Z THEN CLOUDS LOWERING AS CLOUD DEBRIS FROM CONVECTION
TO THE NORTH WILL INCREASE FOR MVFR CONDITIONS INTO THE
AFTERNOON. BY AFTERNOON CLOUDS WILL BEGIN TO LIFT FOR VFR
CONDITIONS UNTIL 03/00Z WHEN STORMS ARE EXPECTED TO BE ONGOING
THAT WILL DROP CEILING AND VISIBILITIES DOWN TO MVFR CONDITIONS
DUE TO CONVECTION.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT
/8 AM MDT THIS MORNING FOR NEZ094-005>006-008>009-024>028-036>038-059.

&&

KECK/SPRINGER
Hazardous weather outlook, Jun 2, 7:58 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 AM CDT MON JUN 2 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-031300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
758 AM CDT MON JUN 2 2008 /658 AM MDT MON JUN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
IN WESTERN AND NORTH CENTRAL NEBRASKA. ABUNDANT LOW LEVEL MOISTURE
AND WARM TEMPERATURES WILL COMBINE TO CREATE VERY UNSTABLE
CONDITIONS OVER A LARGE PART OF WESTERN AND NORTH CENTRAL
NEBRASKA. A LOW PRESSURE SYSTEM AND FRONT WILL COMBINE WITH AN
UPPER LEVEL SYSTEM TO GENERATE THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON AND TONIGHT. LOW LEVEL WIND PROFILES WILL FAVOR SOME
SUPER CELL DEVELOPMENT...BUT THE PRIMARY RISK IS LARGE HAIL AND
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WE WILL SEE A BREAK ON TUESDAY THEN THE POTENTIAL FOR SEVERE
THUNDERSTORM DEVELOPMENT TO RETURN WEDNESDAY AS THE JET STREAM
DIGS SOUTHEAST THROUGH THE INTER-MOUNTAIN REGION AND A SURFACE LOW
PRESSURE SYSTEM DEEPENS WHILE MOVING EAST ACROSS KANSAS. THE
MODELS SHOW SOME DISCONTINUITY IN THE TIMING OF MOVING THE SYSTEM
EAST WITH THE SEVERE THREAT BEYOND MIDWEEK STILL UNCERTAIN AND WILL
BE REFINED IN FUTURE OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jun 2, 7:28 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             17 SSW MULLEN           41.81N 101.17W
06/02/2008  E0.25 INCH       HOOKER             NE   PUBLIC

0245 AM     HEAVY RAIN       17 SSW MULLEN           41.81N 101.17W
06/02/2008  M1.10 INCH       HOOKER             NE   PUBLIC

0245 AM     HEAVY RAIN       18 SW MULLEN            41.86N 101.29W
06/02/2008  M1.30 INCH       HOOKER             NE   PUBLIC

&&

SPRINGER
Local storm report, Jun 2, 11:20 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             13 W ELLSWORTH          42.06N 102.54W
06/02/2008  E0.88 INCH       SHERIDAN           NE   PUBLIC

&&

MBYRD
Local storm report, Jun 2, 11:34 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             28 NNE HYANNIS          42.37N 101.55W
06/02/2008  E0.88 INCH       CHERRY             NE   PUBLIC

            HAIL FELL FOR APPROXIMATELY 20 MINUTES.

&&

MBYRD
Local storm report, Jun 2, 11:40 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             6 NNE BINGHAM           42.10N 102.02W
06/02/2008  E1.00 INCH       CHERRY             NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:08 PM CDTTornado WarningLBFGarden52 min
Jun 1, 7:35 PM CDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 1, 7:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer63 min
Jun 1, 7:51 PM CDTTornado WarningLBFDeuel, Garden24 min
Jun 1, 8:14 PM CDTTornado WarningLBFDeuel46 min
Jun 1, 8:22 PM CDTSevere Thunderstorm WarningLBFCherry38 min
Jun 1, 8:43 PM CDTSevere Thunderstorm WarningLBFCuster32 min
Jun 1, 8:57 PM CDTSevere Thunderstorm WarningLBFCherry33 min
Jun 1, 9:07 PM CDTSevere Thunderstorm WarningLBFPerkins38 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningLBFSheridan50 min
Jun 1, 9:15 PM CDTSevere Thunderstorm WarningLBFCuster15 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningLBFChase, Perkins21 min
Jun 2, 12:20 AM CDTSevere Thunderstorm WarningLBFSheridan55 min
Jun 2, 12:51 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan54 min
Jun 2, 1:05 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan25 min
Jun 2, 1:22 AM CDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 2, 1:29 AM CDTSevere Thunderstorm WarningLBFCherry61 min
Jun 2, 2:08 AM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan67 min
Jun 2, 2:24 AM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas66 min
Jun 2, 3:11 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker, McPherson49 min
Jun 2, 3:16 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas59 min
Jun 2, 3:54 AM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas55 min
Jun 2, 4:12 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup, Wheeler63 min
Jun 2, 6:12 AM CDTSevere Thunderstorm WarningLBFFrontier33 min

Nearby

Flash Flood Watches in Nebraska, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.